Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Shortness of breath, fatigue, no chest pain or cold sweats. Family history of heart problems. Do I need bypass surgery?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 539 Questions
Question
I HAVE SHORTNESS OF BREATH AND FATIGUE. NO CHEST PAIN OR COLD SWEATS. MY MOM HAD THE SAME SYMPTOMS AND HAD TO HAVE A QUAD BYPASS. IS THERE A GOOD CHANCE THE SAME CONDITION COULD BE MINE?
Posted Thu, 3 May 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Dyspnoea and fatigue without chest pain and cold sweats may include reasons in the lungs as much as the heart. Genetic factors may play a role in the susceptibility of ischemic heart disease as per studies but not entirely.

If these are recent symptoms, then you would need evaluation of the cardiopulmonary system especially in the background of diabetes, hypercholesterolemia.

Another small reason could be anemia and nutritional deficiencies. So, your overall health condition would have a bearing rather than the mother factor in your case, I believe.

Is Bisoprolol prescribed for hypertension ? If so, then, hypertension is another to the important list of reasons. Long term hypertension is a risk factor on the road of compensated heart failure - so either case I am sure you want to be evaluated soon with your doctor.

Lung function tests and cardiac parameters with a clinical examination would bring out the diagnosis.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Sincerely,

Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor